I would definitely recommend going back to either your primary care doctor
or your dermatologist
, especially if the treatments are not working and if the rash continues to spread.
It is hard to make much of the response of the rash to the Gentrisone cream, since this cream actually contains three separate medications - a steroid, an antibiotic, and an antifungal. So response to this cream just means that you have either an inflammatory rash (like eczema or psoriasis
), or a fungal infection, or a bacterial infection of the skin. I gather that your doctor prescribed the doxycycline because they think this is a bacterial rash, like folliculitis, which is caused by infection of the hair follicles by various types of bacterial that normally live on the surface of the skin.
Especially if the rash is not responding to doxycycline (which it should if this is a bacterial rash), then going back to your dermatologist for another opinion is the best option. In addition to the common things I mentioned, your doctor will also be able to consider whether the rash is from a contact reaction, a drug rash, or potentially something else, such as an infection transmitted through a tick bite.
Please call your doctor today!